Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 25, NWS Albuquerque, NM

May 23, 2016Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at May 23, 2016, 3:28 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 24, 2016, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 23, 2016, 3:28 PM MDT (21:28 UTC)
In effect from
May 24, 2016, 1:00 PM MDT
Expired
May 24, 2016, 9:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

738 
WWUS85 KABQ 232128
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT MON MAY 23 2016

...RED FLAG WARNING IN EFFECT TUESDAY FROM 1 PM TO 9 PM ACROSS
THE PLAINS PORTION OF THE NORTHEAST HIGHLANDS AS WELL AS THE EAST
CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE
HUMIDITY AND AN UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EARLY
EVENING ACROSS THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST
CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE
ATMOSPHERE.

.FINE FUELS ARE EXPECTED TO HAVE DRIED OUT SUFFICIENTLY TO BE
CONCERNED ABOUT CRITICAL FIRE WEATHER CONDITIONS THIS WEEK ACROSS
EASTERN NEW MEXICO DESPITE A MOSAIC OF GREEN-UP. TEMPERATURES UP
TO 10 DEGREES ABOVE NORMAL...SEVERAL HOURS OF SINGLE DIGIT
HUMIDITIES AND STRONG SOUTHWEST WINDS WILL WARRANT A RED FLAG
WARNING ON TUESDAY. HIGH MIXING HEIGHTS...AND WIDESPREAD HAINES
VALUES OF 6 ARE ALSO EXPECTED. THESE CONDITIONS ARE EXPECTED
REDEVELOP ON WEDNESDAY ACROSS THE SAME AREAS. THEREFORE...A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY. EACH OVERNIGHT
PERIOD PRECEDING THE CRITICAL CONDITIONS WILL FEATURE POOR TO FAIR
HUMIDITY RECOVERIES AS WELL.

NMZ103-104-108-240530-
/O.UPG.KABQ.FW.A.0029.160524T1900Z-160525T0300Z/
/O.NEW.KABQ.FW.W.0025.160524T1900Z-160525T0300Z/
/O.NEW.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
328 PM MDT MON MAY 23 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND EASTERN PLAINS 
  BOTH TUESDAY AND WEDNESDAY AFTERNOON TO EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 35 
  AND 45 MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT 
  ACROSS THE LOWLANDS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

34
4 follow-up statements
334 
WWUS85 KABQ 240550
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1150 PM MDT MON MAY 23 2016

...RED FLAG WARNING IN EFFECT TUESDAY FROM 1 PM TO 9 PM ACROSS
THE PLAINS PORTION OF THE NORTHEAST HIGHLANDS AS WELL AS THE EAST
CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE
HUMIDITY AND AN UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EARLY
EVENING ACROSS THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST
CENTRAL PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE
ATMOSPHERE.

.FINE FUELS ARE EXPECTED TO HAVE DRIED OUT SUFFICIENTLY TO BE
CONCERNED ABOUT CRITICAL FIRE WEATHER CONDITIONS THIS WEEK ACROSS
EASTERN NEW MEXICO DESPITE A MOSAIC OF GREEN-UP. TEMPERATURES UP
TO 10 DEGREES ABOVE NORMAL...SEVERAL HOURS OF SINGLE DIGIT
HUMIDITIES AND STRONG SOUTHWEST WINDS WILL WARRANT A RED FLAG
WARNING ON TUESDAY. HIGH MIXING HEIGHTS...AND WIDESPREAD HAINES
VALUES OF 6 ARE ALSO EXPECTED. THESE CONDITIONS ARE EXPECTED
REDEVELOP ON WEDNESDAY ACROSS THE SAME AREAS. THEREFORE...A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY. EACH OVERNIGHT
PERIOD PRECEDING THE CRITICAL CONDITIONS WILL FEATURE POOR TO
FAIR HUMIDITY RECOVERIES AS WELL.

NMZ103-104-108-241400-
/O.CON.KABQ.FW.W.0025.160524T1900Z-160525T0300Z/
/O.CON.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
1150 PM MDT MON MAY 23 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT
TUESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* AREA AND TIMING...NORTHEAST HIGHLANDS AND EASTERN PLAINS BOTH 
  TUESDAY AND WEDNESDAY AFTERNOON TO EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS BETWEEN 35 
  AND 45 MPH. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT 
  ACROSS THE LOWLANDS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
252 
WWUS85 KABQ 241324
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
724 AM MDT TUE MAY 24 2016

...RED FLAG WARNING IN EFFECT TODAY FROM 1 PM TO 9 PM ACROSS THE
PLAINS PORTION OF THE NORTHEAST HIGHLANDS AS WELL AS THE EAST
CENTRAL AND NORTHEAST PLAINS DUE TO STRONG WINDS...LOW RELATIVE
HUMIDITY AND AN UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EARLY
EVENING ACROSS THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST
CENTRAL PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND AN
UNSTABLE ATMOSPHERE.

.FINE FUELS ARE EXPECTED TO HAVE DRIED OUT SUFFICIENTLY TO BE
CONCERNED ABOUT CRITICAL FIRE WEATHER CONDITIONS THIS WEEK ACROSS
EASTERN NEW MEXICO DESPITE A MOSAIC OF GREEN-UP. TEMPERATURES UP
TO 10 DEGREES ABOVE AVERAGE...SEVERAL HOURS OF SINGLE DIGIT
RELATIVE HUMIDITY VALUES AND STRONG SOUTHWEST WINDS WILL LEAD TO
RED FLAG CONDITIONS TODAY. HIGH MIXING HEIGHTS...AND WIDESPREAD
HAINES VALUES OF 6 ARE ALSO EXPECTED. THESE CONDITIONS ARE
EXPECTED REDEVELOP ON WEDNESDAY ACROSS THE SAME AREAS.
THEREFORE...A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR
WEDNESDAY. EACH OVERNIGHT PERIOD PRECEDING THE CRITICAL CONDITIONS
WILL FEATURE POOR TO FAIR HUMIDITY RECOVERIES AS WELL.

NMZ103-104-108-250300-
/O.CON.KABQ.FW.W.0025.160524T1900Z-160525T0300Z/
/O.CON.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
724 AM MDT TUE MAY 24 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* AREA AND TIMING...NORTHEAST HIGHLANDS AND EASTERN PLAINS BOTH
  TODAY AND WEDNESDAY AFTERNOON TO EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 AND 40 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT 
  ACROSS THE LOWLANDS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
969 
WWUS85 KABQ 242136
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MDT TUE MAY 24 2016

...RED FLAG WARNING IN EFFECT UNTIL 9 PM THIS EVENING ACROSS THE
EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE
DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

...RED FLAG WARNING WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE
EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE SANGRE
DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH THURSDAY LATE MORNING THROUGH EARLY EVENING
FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

.FINE FUELS ARE EXPECTED TO HAVE DRIED OUT SUFFICIENTLY TO BE
CONCERNED ABOUT CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
EASTERN PLAINS AND EASTERN PARTS OF THE NORTHEAST HIGHLANDS THIS
WEEK...DESPITE A MOSAIC OF GREEN-UP. ABOVE NORMAL TEMPERATURES...SEVERAL
HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH MIXING
HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES VALUES OF 6
WILL CAUSE RED FLAG CONDITIONS TO PERSIST THIS AFTERNOON AND EARLY
EVENING. THESE CONDITIONS ARE EXPECTED TO REDEVELOP ON WEDNESDAY
ACROSS THE SAME AREAS...THEN AGAIN ACROSS THE EASTERN PLAINS ON
THURSDAY. EACH OVERNIGHT PERIOD PRECEDING THE CRITICAL CONDITIONS
WILL FEATURE POOR TO FAIR HUMIDITY RECOVERIES AS WELL.

NMZ104-108-251400-
/O.UPG.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/
/O.NEW.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/
/O.NEW.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/
/O.CON.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/
NORTHEAST PLAINS-EAST CENTRAL PLAINS-
336 PM MDT TUE MAY 24 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND EASTERN PLAINS BOTH
  TODAY...WEDNESDAY AFTERNOON THROUGH EARLY EVENING AND THURSDAY
  LATE MORNING THROUGH EARLY EVENING. THE MOST CRITICAL CONDITIONS
  WILL BE DURING THE LATE AFTERNOON EACH DAY.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 AND 40
  MPH. GUSTS UP TO 45 MPH WILL BE POSSIBLE ON THURSDAY.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-251400-
/O.UPG.KABQ.FW.A.0030.160525T1900Z-160526T0100Z/
/O.NEW.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/
/O.CON.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/
NORTHEAST HIGHLANDS-
336 PM MDT TUE MAY 24 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE
  CRISTO MOUNTAINS TODAY...AS WELL AS WEDNESDAY AFTERNOON THROUGH
  EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 AND 40 
  MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT 
  ACROSS THE LOWLANDS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
812 
WWUS85 KABQ 250254
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
854 PM MDT TUE MAY 24 2016

...RED FLAG WARNING WEDNESDAY AFTERNOON AND EARLY EVENING FOR THE
EASTERN PLAINS AND ALSO THE NORTHEAST HIGHLANDS EAST OF THE
SANGRE DE CRISTO MOUNTAINS DUE TO STRONG WINDS...LOW HUMIDITY AND
AN UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH THURSDAY LATE MORNING THROUGH EARLY EVENING
FOR THE EASTERN PLAINS DUE TO STRONG WINDS...LOW HUMIDITY AND AN
UNSTABLE ATMOSPHERE...

.FINE FUELS HAVE LIKELY DRIED SUFFICIENTLY FOR CRITICAL FIRE
WEATHER CONDITIONS TO BE A CONCERN ACROSS THE EASTERN PLAINS AND
EASTERN PARTS OF THE NORTHEAST HIGHLANDS THROUGH THURSDAY...DESPITE
A MOSAIC OF GREEN-UP CONDITIONS. ABOVE NORMAL TEMPERATURES...
SEVERAL HOURS OF SINGLE DIGIT RELATIVE HUMIDITY VALUES...HIGH
MIXING HEIGHTS...STRONG SOUTHWEST WINDS AND WIDESPREAD HAINES
VALUES OF 6 WILL RESULT IN ADDITIONAL ROUNDS OF CRITICAL FIRE
WEATHER CONDITIONS WEDNESDAY AND THURSDAY. OVERNIGHT HUMIDITY
RECOVERIES WILL GENERALLY BE POOR OVER CENTRAL AND EASTERN NEW
MEXICO TONIGHT AND WEDNESDAY NIGHT.

NMZ104-108-251400-
/O.EXP.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/
/O.CON.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/
/O.CON.KABQ.FW.A.0031.160526T1600Z-160527T0300Z/
NORTHEAST PLAINS-EAST CENTRAL PLAINS-
854 PM MDT TUE MAY 24 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL
  CONDITIONS WILL DEVELOP DURING THE LATE MORNINGS AND PERSIST
  THROUGH THE EARLY EVENINGS BOTH WEDNESDAY AND THURSDAY. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45
  MPH. THE STRONGER GUSTS ARE EXPECTED THURSDAY. 

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT
  WEDNESDAY AND THURSDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-251400-
/O.EXP.KABQ.FW.W.0025.000000T0000Z-160525T0300Z/
/O.CON.KABQ.FW.W.0026.160525T1800Z-160526T0300Z/
NORTHEAST HIGHLANDS-
854 PM MDT TUE MAY 24 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

* AREA AND TIMING...NORTHEAST HIGHLANDS EAST OF THE SANGRE DE
  CRISTO MOUNTAINS WEDNESDAY AFTERNOON THROUGH EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 OR 40
  MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 23, 3:20 PM MDT, 8 minutes earlier.

Area forecast discussion, May 23, 3:20 PM MDT, 8 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
320 PM MDT MON MAY 23 2016

.SYNOPSIS...
Southwest winds will be breezy to windy each day along and east of
the central mountain chain through Thursday, and gusty but not
quite as strong farther west. Low humidities will accompany the
stronger winds in the east as well, with fire weather concerns
Tuesday and Wednesday. A weakening upper level low pressure
system will pass eastward along the northern border with Colorado
during the mid to latter half of the week. It will bring a
slight chance of showers and thunderstorms mainly to northern
areas, some of which will produce little or no rain. It will also cause
high temperatures to trend gradually below normal areawide.

&&

.DISCUSSION...
A deepening upper level trough over the western U.S. will steer a
persistent area of stronger winds aloft over NM from the southwest
through Thursday. Models show a decent shortwave pinching off a
closed low when it rounds the base of the upper trough over S CA,
and this is the feature that will bring a chance of virga, light showers
and light thunderstorms mainly to N NM during the mid to latter
half of the week. Precip chances will become most widespread
Thursday, when western areas will also have a chance for gusty
virga, light showers, and light thunderstorms. The best chance for
spotty wetting precip will be in the mountains near the CO border.

Another upper level trough will deepen over the western U.S. late
in the holiday weekend. This will draw the dryline westward into
New Mexico with a chance of wetter variety showers and storms
along and east of the central mountain chain, possibly as early as Saturday
night, and more likely on Sunday.

44

&&

.FIRE WEATHER...
Several days of critical fire weather conditions appear to be
possible across the eastern plains starting Tuesday. The Fire
Weather Watch for Tuesday afternoon and evening has been upgraded to
a Red Flag Warning. Additionally, a Fire Weather Watch has been
issued for Wednesday. Critical fire weather conditions will be
possible again on Thursday, although near or just below normal
temperatures across the plains on Thursday may mitigate the threat.

Starting tonight, poor to fair relative humidity recoveries will be
the rule through at least Wednesday night, and may continue across
various areas south of I-40 through the remainder of the week.

On Tuesday, dry, southwest flow will continue as a broad upper level
trough persists across the western ConUS. Mid level dry slot appears
to be much stronger than today, thus, several more hours of single
digit relative humidities are expected across the eastern plains,
and even portions of the Rio Grande Valley. Winds will be a bit
stronger than today as well, with high haines across the board.
Thus, will upgrade the Fire Weather Watch with this package. 0-10cm
soil moisture values continue to drop, and as of this morning, only
a few spotty areas that had recent rains remain above 40%. Given
that these areas are few and far between, issuing a warning appears
prudent. Winds do not appear strong enough in the RGV, and temps are
at or just below normal, so they have not been included in the Red
Flag Warning.

Very little change is expected for Wednesday. Several hours of
single digit RH, strong southwest winds, and high haines remain on
tap. Critical fire weather conditions are possible once again across
the plains. Opted to not include Zone 107 due to temps just below
normal. Otherwise, main difference from Tuesday will be across the
northwest where some mid level moisture may create some virga and
gusty winds. A stray lightning strike is also possible.

The upper low over southern NV on Wed, responsible for the mid level
moisture across the NW, will shift eastward over Colorado and
northern NM and weaken on Thursday. Thursday should be the coolest
day of the week for most locales. Some light precipitation is
possible across the north, while strong winds and low humidities
will persist across the east central plains. Critical fire weather
conditions will be questionable given that temps may be just below
normal. Will need to watch temperature trends before deciding on a
watch.

Disturbed zonal flow will be on tap Friday with continued light
showers and thunderstorms across the north and drier conditions
across the south. Less wind is expected. Southwest flow aloft will
return over the weekend, and though the central and western areas
look to remain dry, Gulf moisture may work back into the eastern
plains. Dryline storms look to be possible once again by Sunday
afternoon.

Ventilation rates remain excellent areawide during the next seven
days.

34

&&

.AVIATION...
18Z TAF CYCLE
VFR conditions will prevail for the next 24 hours across much of
the area. One exception will be across the far east central plains
where MVFR/IFR cigs may creep in as the dryline retreats
overnight. Confidence is low so have not included any mention in
KROW TAF attm. Otherwise, breezy to windy conditions are expected
area wide this afternoon into the early evening. Gusts between 25
and 30kt are likely. Winds will subside after sunset, but will
return on Tuesday aftn.

34

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  43  77  43  75 /   0   0   0   5
Dulce...........................  30  71  29  69 /   0   0   0  10
Cuba............................  38  73  37  70 /   0   0   0   5
Gallup..........................  38  73  37  72 /   0   0   0  10
El Morro........................  32  70  32  70 /   0   0   0   5
Grants..........................  38  75  38  74 /   0   0   0   5
Quemado.........................  39  73  39  72 /   0   0   0   5
Glenwood........................  45  78  43  78 /   0   0   0   5
Chama...........................  28  65  28  64 /   0   0   0  10
Los Alamos......................  44  74  43  72 /   0   0   0   5
Pecos...........................  43  73  42  72 /   0   0   0   5
Cerro/Questa....................  37  70  36  68 /   0   0   0   5
Red River.......................  29  61  33  59 /   0   0   0   5
Angel Fire......................  28  67  32  65 /   0   0   0   5
Taos............................  37  72  37  70 /   0   0   0   5
Mora............................  41  72  41  71 /   0   0   0   5
Espanola........................  45  78  44  77 /   0   0   0   5
Santa Fe........................  45  73  43  71 /   0   0   0   5
Santa Fe Airport................  45  77  44  75 /   0   0   0   5
Albuquerque Foothills...........  51  80  49  78 /   0   0   0   5
Albuquerque Heights.............  53  82  51  80 /   0   0   0   5
Albuquerque Valley..............  52  84  50  82 /   0   0   0   0
Albuquerque West Mesa...........  51  82  49  80 /   0   0   0   5
Los Lunas.......................  51  84  49  83 /   0   0   0   0
Rio Rancho......................  50  81  48  79 /   0   0   0   5
Socorro.........................  52  85  51  84 /   0   0   0   0
Sandia Park/Cedar Crest.........  48  75  46  74 /   0   0   0   5
Tijeras.........................  48  79  46  77 /   0   0   0   5
Moriarty/Estancia...............  44  77  42  75 /   0   0   0   5
Clines Corners..................  45  75  44  73 /   0   0   0   5
Gran Quivira....................  48  77  47  76 /   0   0   0   0
Carrizozo.......................  52  80  52  79 /   0   0   0   0
Ruidoso.........................  48  74  48  73 /   0   0   0   0
Capulin.........................  44  77  43  76 /   5   0   0   5
Raton...........................  43  79  43  78 /   5   0   0   5
Springer........................  44  82  44  80 /   0   0   0   5
Las Vegas.......................  45  76  44  75 /   0   0   0   0
Clayton.........................  51  86  51  85 /   0   0   0   5
Roy.............................  47  82  47  81 /   0   0   0   5
Conchas.........................  54  89  54  88 /   0   0   0   0
Santa Rosa......................  53  87  53  86 /   0   0   0   0
Tucumcari.......................  56  92  55  91 /   0   0   0   0
Clovis..........................  55  90  53  89 /   0   0   0   0
Portales........................  57  90  54  90 /   0   0   0   0
Fort Sumner.....................  56  90  54  89 /   0   0   0   0
Roswell.........................  55  95  55  94 /   0   0   0   0
Picacho.........................  52  86  53  85 /   0   0   0   0
Elk.............................  50  80  52  79 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 1 PM to 9 PM MDT Tuesday for the following
zones... NMZ103-104-108.

Fire Weather Watch from Wednesday afternoon through Wednesday
evening for the following zones... NMZ103-104-108.

&&

44
Hazardous weather outlook, May 23, 5:52 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT MON MAY 23 2016

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT MON MAY 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FIRE WEATHER WATCH IS IN EFFECT TUESDAY FOR THE EASTERN PLAINS
DUE TO LOW HUMIDITY...STRONG WIND...UNSTABLE ATMOSPHERE AND DRIER
FUELS. A REPEAT IS POSSIBLE ACROSS THE EASTERN PLAINS ON WEDNESDAY
WITH RESIDUAL LOW HUMIDITY AND STRONG WIND ON THURSDAY ACROSS THE
EAST.

THE DRYLINE IS EXPECTED TO SHARPEN OR INTENSIFY DURING THE WEEKEND
WITH STRONG TO POSSIBLY ISOLATED SEVERE STORMS BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:28 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.